Letters in Mathematical Physics

, Volume 65, Issue 3, pp 213–227 | Cite as

Linearity of the Transverse Poisson Structure to a Coadjoint Orbit

  • Inês Cruz
  • Tiago Fardilha


We prove a simple formula for the transverse Poisson structure to a coadjoint orbit (in the dual of a Lie algebra \(\mathfrak{g}\)) and use it in examples such as \(\mathfrak{s}\mathfrak{o}\left( 4 \right)*\) and \(\mathfrak{s}\mathfrak{p}\left( 4 \right)*\). We also give a sufficient condition on the isotropy subalgebra of \(\mu \in \mathfrak{g}^*\) so that the transverse Poisson structureto the coadjoint orbit of μ is linear.

coadjoint orbits Lie algebras Poisson manifolds 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Abraham, R. and Marsden, J.: Foundations of Mechanics, 2nd edn, Benjamin and Cummings, Mass, 1978.Google Scholar
  2. 2.
    Arnold, V.: Mathematical Methods of Classical Mechanics, 2nd edn, Springer-Verlag, New York, 1978.Google Scholar
  3. 3.
    Cushman, R. and Roberts, M.: Poisson structures transverse to coadjoint orbits, Bull. Sci. Math. 126(7) (2002), 525–534.Google Scholar
  4. 4.
    Libermann, P. and Marle, C.-M.: Symplectic Geometry and Analytical Mechanics, D. Reidel, Dordrecht, 1987.Google Scholar
  5. 5.
    Milnor, J. and Husemoller, D.: Symmetric Bilinear Forms, Springer-Verlag, Berlin, 1973.Google Scholar
  6. 6.
    Weinstein, A.: The local structure of Poisson manifolds, J. Differential Geom. 18 (1983), 523–557.Google Scholar
  7. 7.
    Weinstein, A.: Errata and addenda, J. Differential Geom. 22 (1985), 255.Google Scholar

Copyright information

© Kluwer Academic Publishers 2003

Authors and Affiliations

  • Inês Cruz
    • 1
  • Tiago Fardilha
    • 2
  1. 1.Departamento de Matemática AplicadaCentro de Matemática da Universidade do PortoPortoPortugal
  2. 2.Escola Superior de Tecnologia e GestãoInstituto Politécnico de BragançaBragançaPortugal

Personalised recommendations